This case report describes a paediatric patient diagnosed with otitis externa and treated with topical ciprofloxacin/dexamethasone. The patient completed the course of therapy and then developed precipitate formation from the pharmacological treatment. Laboratory testing of the precipitate confirmed the presence of a large quantity of ciprofloxacin. Removal of the precipitate required the use of an elephant ear washer system and removal with surgical tweezers. This case report investigated a probable topical ciprofloxacin/dexamethasone-induced ear precipitate formation in the ear canal, which, subsequently, was successfully removed from the patient’s ear canal.
- unwanted effects / adverse reactions
- ear, nose and throat
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors All authors have participated in the preparation of the manuscript. Planning: AME, SDC, EFE. Conducting: AME. Reporting: SDC. Conception/Design: AME, SDC, EFE. Acquisition of data: EFE. Analysis/Interpretation: AME, SDC, EFE. All authors attest to the accuracy of this reporting.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Parental/guardian consent obtained.
Provenance and peer review Not commissioned; externally peer reviewed.